MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the johnson and johnson (jnj) intraocular lens (iol) had a scratch.The doctor noticed the scratch after the iol was implanted.Since the scratch is in the periphery of the iol the doctor decided to leave it.The doctor feels it will not affect the patient¿s vision.The iol remains implanted in the patient¿s left eye.There were no complications such as a capsule tear, vitrectomy incision enlargement or sutures.No further information was provided.
 
Additional Manufacturer Narrative
Section a3b gender: the customer responded.¿we don¿t collect that information since most of our patients are on the older side.¿ section a4, weight: unknown/not provided.Section a5, ethnicity: unknown/not provided.Section a6, race: unknown/not provided section d6b, if explanted, give date: not applicable as the iol remains implanted.Section h3, device evaluated by manufacturer: the device was not returned for evaluation as it remains implanted.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt was made to obtain the missing information.However, it was not available.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information.Section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: oct 9, 2024.Section h3: evaluated by manufacturer: yes.Device evaluation: the complaint device was received in a bag.No lens was received.Only the preloaded cartridge was received.This is considered a partial return.The device was inspected under magnification.The device was received with the plunger rod fully advanced.Viscoelastic residue was distributed through the length of the cartridge and no cartridge damage was identified.The lens module was inspected and presented with no viscoelastic residue or damage.The device assembly was inspected and presented with no issues.Plunger rod advancement was inspected and no resistance was identified.No lens was returned for evaluation.The customer provided photo was evaluated by a post market safety surveillance officer.The picture shows an eye being implanted with an intraocular lens claimed to be a tecnis eyhance iol preloaded in a simplicity delivery system, model dib00.Due to the quality of the picture, the reported issue cannot be observed.The clinical impact and potential root cause of the reported issue cannot be determined from the picture assessment.Based on the complaint investigation results, the product was released within specifications.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20232491
Report Number3012236936-2024-000252
Device Sequence Number12784800
Product Code HQL
UDI-Device Identifier05050474731691
UDI-Public(01)05050474731691(17)270701
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0170
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Supplement Date Received by Manufacturer11/22/2024
Initial Report FDA Received Date09/16/2024
Supplement Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale